MAUDE Adverse Event Report: Medacta International SA AMIStem H Femoral Stems; AMIStem-H Lat. size 7

Medacta International SA AMIStem H Femoral Stems; AMIStem-H Lat. size 7
Model Number 01.18.147
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 08/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to amistem h loosening.Multiple tests for infection were performed, all of which were negative.The stem was easily removed manually by the surgeons, without the need for any extraction devices.A cemented competitor`s stem was successfully implanted.
 
Additional Manufacturer Narrative
Batch review performed on 28 aug 2026 lot 178462: 15 items manufactured and released on 23-apr-2018.Expiration date: 2023-apr-05.No anomalies found related to the problem.To date, 10 items of the same lot have been sold with no similar reported event during the period of review.Investigation performed by r&d project manager from the informations and the images attached to the complaint, it is visible that the expianted stem is covered with patient blood.The ceramic femoral head is attached to the stem taper.Looking at the stem body some white spots are visible on its surface.It is not possible to identify if these sposts are ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.Clinical evaluation performed by medical affairs director approximately four years after primary cementless tha, the amistem h femoral stem was revised for loosening.Infection was reportedly investigated with multiple tests, all negative.The available radiographs show radiolucent lines at the stem-bone interface, particularly in the proximal femur, compatible with impaired fixation.No serial radiographic history is available to reliably assess progressive subsidence or migration.At revision, the stem could reportedly be removed manually without extraction instruments, further supporting limited osseointegration.Aseptic loosening of a cementless stem is a known complication and may result from a multifactorial process, including patient-specific biological factors and failure to achieve or maintain adequate osseointegration.The precise mechanism cannot be determined with the information at hand, and the device was not available for direct investigation.There are no elements suggesting a defective or malfunctioning device.Root cause:aseptic loosening is a possible literature-described adverse event after primary hip arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.

Brand Name
AMIStem H Femoral Stems
Common Device Name
AMIStem-H Lat. size 7
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key50692324
Report Number3005180920-2026-00924
Device Sequence Number21231379
Product Code LZO
UDI-Device Identifier07630030804236
UDI-Public07630030804236
Combination Product (Y/N)N
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2023
Device Model Number01.18.147
Device Lot Number178462
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight209 LB